Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 50, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 20, 2017, 4:16 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2017, 4:16 AM EDT (08:16 UTC)
- Expired
- Jun 20, 2017, 9:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
564 WHUS71 KCLE 200816 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT TUE JUN 20 2017 LEZ145>149-201630- /O.NEW.KCLE.SC.Y.0050.170620T0816Z-170620T2000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 416 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...15 TO 20 KNOTS THROUGH THIS AFTERNOON. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
698 WHUS71 KCLE 201324 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 924 AM EDT TUE JUN 20 2017 LEZ145>149-202000- /O.CON.KCLE.SC.Y.0050.000000T0000Z-170620T2000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 924 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...15 TO 20 KNOTS THROUGH THIS AFTERNOON. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
864 WHUS71 KCLE 201901 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EDT TUE JUN 20 2017 LEZ145-146-202015- /O.CAN.KCLE.SC.Y.0050.000000T0000Z-170620T2000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 301 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE DROPPING BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ147>149-210100- /O.EXT.KCLE.SC.Y.0050.000000T0000Z-170621T0100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 301 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...15 TO 20 KNOTS DIMINISHING BY LATE EVENING. * WAVES...3 TO 5 FEET SUBSIDING BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
087 WHUS71 KCLE 210102 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 902 PM EDT TUE JUN 20 2017 LEZ147>149-210215- /O.EXP.KCLE.SC.Y.0050.000000T0000Z-170621T0100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 902 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SOUTHWEST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS ALLOWING WAVES TO SUBSIDE TO 2 TO 4 FEET. WINDS WILL DIMINISH TO AROUND 10 KNOTS OVERNIGHT AND WAVES WILL SUBSIDE TO 1 TO 3 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 1:58 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 20, 1:58 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 158 AM EDT Tue Jun 20 2017 .SYNOPSIS... An upper level trough will continue over the region through mid week. High pressure will build into the region Tuesday night into Wednesday. A warm front will lift north across the region Wednesday night through Thursday. A cold front will slowly drop southeast across the area Friday into the Ohio valley by Saturday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Update...Updated pops/wx based on current trends and removed thunder from all but the west and northeast. Also adjusted temps. Original...Decent low level lapse rates with cooler air aloft advecting toward the region have combined to produce scattered to numerous showers and thunderstorms across Indiana and NW OH. These will continue to move eastward through the evening but should slowly decrease in coverage after sunset. The location to watch for overnight convection will be off of Lake Erie moving toward NW PA. If anything can become organized and train into NW PA overnight then we will need to think about additional flooding. Drier air over the region will allow for a cooler night with most inland locations dipping into the 50s. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... Upper level trough remains in place into Tuesday night with another piece of jet energy moving through the trough. This will help to enhance convection Tuesday afternoon but will be focused closer to the lakeshore, especially NE OH into NW PA. High pressure will briefly take control of the region on Wednesday but a warm front should lift across Ohio WEdnesday night into Thursday. The warm front may be just enough to trigger a few showers on Thursday. Temperatures will be cooler Tuesday into Wednesday with highs in the upper 70s. Warmer Thursday with highs back into the 80s. && .LONG TERM /FRIDAY THROUGH MONDAY/... A cold front should be pushing east across the area Fri and Fri night providing the focus to produce fairly widespread shra/tsra then a punch of drier air may arrive Fri night. However, the main upper trough will be digging into the lakes to provide upper support later Sat thru Mon. Moisture should pool back over the region to lead to an increasing chc for shra and a few tsra later Sat, but more so on Sun and Mon. Temps will show a cooling trend during the period with highs by Mon mostly just 69 to 74. && .AVIATION /06Z Tuesday THROUGH Saturday/... A few showers and possibly a thunderstorm may clip ERI through 07Z before shifting to the east. Elsewhere patchy BR may develop late tonight and continued with a TEMPO at CAK/YNG. Southwest winds will be breezy with gusts to 20 knots at all sites this afternoon. Skies will range from sct-bkn near 5000 feet with best chances for a few showers closer to Lake Erie and especially at ERI after as a trough swings through after 22Z. Only included a VCSH at ERI as coverage suggests storms will be scattered and timing is uncertain heading into this evening and the overnight period. OUTLOOK...Low chance of non-VFR Wednesday and Thursday in showers/thunderstorms. Increasing chances of non-VFR on Friday as coverage of thunderstorms increases ahead of a front. && .MARINE... A series of troughs will be pushing ese across LERI thru Tue to cause SW winds to veer to WNW. Wind speeds will increase to 15 to 20 knots on Tue which could marginal SCA conditions with some waves near 4 feet. High pressure spreads north into the lake to lighten the winds Wed then the high moves off to the east Thu to allow south winds to set up then turn sw for Thu night running about 10 to 15 knots. A cold front should cross the lake Fri into Fri night veering the flow to west to nw and could lead to another period of near SCA conditions. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Mullen NEAR TERM...TK/Mullen SHORT TERM...Mullen LONG TERM...Adams AVIATION...KEC MARINE...Adams
Hazardous weather outlook, Jun 19, 6:41 AM EDT, 21 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 641 AM EDT Mon Jun 19 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-201045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 641 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:26 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.